# SDR IBI2006F00000

- Difficulty date: March 21, 2006
- Submitted: April 17, 2006
- Operation: Air carrier
- Aircraft: N8264G
- Make and model: Piper PA-28-236
- Aircraft serial: 288011016
- Engine: Lyc O540*
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Condition: Failed
- Location: Engine
- Component: Alternator
- Component part number: 4111810R
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTERNATOR FAILED AT 18.51 HOURS SINCE OVERHAUL.  WITH FAILURE, AMMETER WAS STUCK AT 35 AMPS INDICATED.  VOLTAGE REGULATOR WAS ALSO DISABLED FROM ALTERNATOR FAILURE.  INSPECTION OF ALTERNATOR REVEALED AN ASSY TYPE SCREW LODGED IN BETWEEN STATOR AND HOUSING SHORTING OUT OTHER ALTERNATOR AND DISABLE LING THE CHARGING SYSTEM.  THIS TYPE SCREW MATCHES THE TYPE USED SCREWS INDICATING IT HAS BEEN THERE SINCE ASSY.  THE RESULTING DAMAGED COMPONENTS ARE VOLTAGE REGULATOR, AMMETER AND ALTERNATOR.  NO CIRCUIT BREAKERS POPPED DURING THIS EVENT.  ALTERNATOR WAS PURCHASED ON 12/23/2005 AND IN SERVICE ON 01/04/2006.  FAILURE DATE 3/12/2006.  (K)
